My doctor discontinued my use of Janumet because of the nasty stomach side effects that were wreaking havoc on my life. That medication was doing wonderful things for my blood glucose levels, but the side effects were too much to deal with.
When the doctor said she was putting my back on Glipizide, I was excited about the change because I knew the stomach side effects would go away, and that I’d be on a medication that had worked well on my blood glucose control when I was initially diagnosed. I said, I was excited.
Over the last two weeks, that excitement has morphed into a feeling of desperation, as I’ve realized that while the stomach problems are gone, the medication is doing nothing to help my blood glucose levels.
So, much like Garfield, I was out on a limb, an old “friend” appeared to be coming to help, yet ended up taking a leak on the tree and annoying the hell out of me.
So, now instead of being safely and comfortable back on stable ground, I’m still hanging out on the high limb. Only this time, the limb is coated in lots of sugar. And believe me, it’s making me anything but sweet.
I’m trying to do all the right things. I’m eating well, I’m active, and trying to lose more weight, but the medications are failing, and diabetes is doing what it does best: kicking me while I’m down.
So, I’m at a crossroads. Do I try other oral medications or do I try a combination of oral meds and injectibles? Or do I just say screw it, and tell the doctor that I just want to give insulin therapy a try. I know she won’t like that option, but I’m willing to try anything right now. And ultimately, it is my decision. Right?!
Anyway, I know this rough patch will pass. I just have to hold on to this limb for a little while longer, and hope to hell that the next option to pass my way won’t just take a leak on the tree.